Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 21, 2018, 8:19 PM CDT for Baldwin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 21, 2018, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3322 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS84 KMOB 220119 SPSMOB Special Weather Statement National Weather Service Mobile AL 819 PM CDT TUE AUG 21 2018 ALZ264-266-220145- Baldwin Coastal AL-Baldwin Central AL- 819 PM CDT TUE AUG 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 845 PM CDT... At 819 PM CDT, the strong thunderstorm was located over Point Clear, moving south at 15 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Fairhope, Foley, Point Clear, Magnolia Springs and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3049 8798 3059 8776 3039 8766 3030 8781 TIME...MOT...LOC 0119Z 338DEG 14KT 3046 8788 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:00 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 21, 8:00 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 800 PM CDT Tue Aug 21 2018 .DISCUSSION...See updated information for land areas below. && .UPDATE...Have updated to remove pops over interior areas and also add an area of likely pops for this evening over portions of coastal Mobile, Baldwin counties Alabama and coastal Escambia county Florida where convection will have the best coverage. Made other minor adjustments. /29 && .PREV DISCUSSION... /issued 714 PM CDT Tue Aug 21 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Scattered pre-frontal shra and tsra dropping slowly southeast over the southern zones to open up the period. Tsra initially closer to MOB and BFM and will maintain a tempo group for brief lowering of vsby to IFR/LIFR categories in tsra and brief strong convective wind gusts thru 22.01Z. A bit later by an hour or two at PNS given radar trends. After frontal passage later this evening, winds switch northwesterly with skies clearing. /10 PREV DISCUSSION... /issued 400 PM CDT Tue Aug 21 2018/ NEAR TERM /Now Through Wednesday/...Surface observations/analysis, radar and satellite imagery all indicated that the "cold" front is just to the northwest of our forecast area at 3 PM this afternoon. Out ahead of this front, some scattered showers and storms are occurring, generally along the I-65 corridor and points east and southward. Expect this convection to continue to until shortly after sunset, but gradually diminish thereafter. Models similar in moving the front down toward the coast overnight, with the GFS slightly faster than the ECMWF. By 22/06Z the GFS already has the front just offshore in the northern Gulf, while the ECMWF still has it just inland over our forecast area before moving it just offshore by around 22/12Z. So the general trend is for the front to move offshore sometime during the early morning hours Wednesday. The National Centers seem to favor the slightly slower ECMWF, and we will also lean toward that solution. Either way, rain chances will be ending quickly from northwest to southeast across the region tonight only lingering near the coast by 22/12Z, with no rain expected during the day on Wednesday. Airmass behind the front really not any cooler than ahead, but it will be noticably drier with lower humidity on Wednesday. Dewpoint temperatures in the mid and upper 70s this afternoon will only be in the upper 60s to lower 70s across the region on Wednesday. Expect a better minimum temperature gradient across the forecast area tonight as the front will be moving through, with lows ranging from the upper 60s northwestern zones to the lower 70s southeastern zones. May not be below the mid 70s tonight for coastal Okaloosa county. Even though the "cold" front have moved south of the area by Wednesday, much more sunshine will allow temperatures to warm into the upper 80s and lower 90s by the afternoon hours. 12/DS SHORT TERM /Wednesday night Through Friday night/...A drier airmass continues to flow into the area Wednesday night into Thursday with a light northerly flow. Meanwhile, upper level ridging will build across the area through the end of the work week. This will maintain dry conditions with with lower humidity as precipitable water values drop to around 1.2 inches. /13 LONG TERM /Saturday Through Tuesday/...Surface high pressure moves east on Saturday with a light southerly flow developing across the region. This will allow moisture to return to the area as PWATS climb back to around 1.8 inches on Sunday. The increasing moisture levels will bring a return to a more typical late August convective pattern. /13 MARINE...Surface high pressure ridge over the northern Gulf today will weaken and shift southward through midweek in response to a weak trough or frontal boundary that will drift down into the northern Gulf and become nearly stationary. A light to moderate westerly flow over the marine area this evening will shift to a light offshore flow by Wednesday and continue through late week. High pressure to the north of the marine area will shift off the Atlantic east coast sometime on Friday, with windflow over the coastal waters returning to light onshore. Seas initially in the 2 to 3 foot range, decreasing to 2 feet or less for the remainder of the forecast period. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 21, 4:56 AM CDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 456 AM CDT Tue Aug 21 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 456 AM CDT Tue Aug 21 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-221000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 456 AM CDT Tue Aug 21 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 21, 6:43 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
643 PM CDT TUE AUG 21 2018
ALZ263>265-220030-
Mobile Coastal AL-Baldwin Central AL-Mobile Central AL-
643 PM CDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, the strong thunderstorm was located near Midtown
Mobile, moving southeast at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Fairhope,
Theodore, Chickasaw, I65 And I165, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 8827 3080 8816 3080 8806 3053 8785
3040 8813
TIME...MOT...LOC 2343Z 332DEG 15KT 3072 8815Special weather statement, Aug 21, 6:52 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
652 PM CDT TUE AUG 21 2018
FLZ201-203-220015-
Escambia Inland FL-Santa Rosa Inland FL-
652 PM CDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 715
PM CDT...
At 652 PM CDT, the strong thunderstorm was located 7 miles southwest
of Century, moving southeast at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Century and Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3086 8745 3100 8730 3100 8727 3087 8704
3068 8729
TIME...MOT...LOC 2352Z 313DEG 14KT 3088 8732Special weather statement, Aug 21, 7:23 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
723 PM CDT TUE AUG 21 2018
ALZ264-220100-
Baldwin Central AL-
723 PM CDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 800 PM CDT...
At 723 PM CDT, the strong thunderstorm was located over Daphne,
moving southeast at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Robertsdale, Loxley and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 8791 3049 8791 3049 8793 3064 8803
3073 8786 3058 8767 3042 8788
TIME...MOT...LOC 0023Z 319DEG 14KT 3062 8789Special weather statement, Aug 21, 7:28 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Mobile AL 728 PM CDT TUE AUG 21 2018 ALZ263-265-220115- Mobile Coastal AL-Mobile Central AL- 728 PM CDT TUE AUG 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MOBILE COUNTY UNTIL 815 PM CDT... At 728 PM CDT, the strong thunderstorm was located 4 miles southwest of Tanner Williams, or 14 miles north of Grand Bay, moving southeast at 20 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Midtown Mobile, Tillmans Corner, Theodore, Tanner Williams, I10 And I65 and Mobile Regional Airport. LAT...LON 3055 8841 3078 8841 3065 8802 3041 8816 TIME...MOT...LOC 0028Z 297DEG 18KT 3068 8842
Special weather statement, Aug 21, 8:16 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
816 PM CDT TUE AUG 21 2018
ALZ263-265-220200-
Mobile Coastal AL-Mobile Central AL-
816 PM CDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 900 PM CDT...
At 816 PM CDT, the strong thunderstorm was located over Theodore,
moving southeast at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore, Bayou La Batre, Coden and Alabama Port.
LAT...LON 3027 8817 3048 8830 3064 8820 3056 8796
3048 8794 3041 8791 3030 8788
TIME...MOT...LOC 0116Z 298DEG 21KT 3053 8818Special weather statement, Aug 21, 8:19 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 819 PM CDT TUE AUG 21 2018 ALZ264-266-220145- Baldwin Coastal AL-Baldwin Central AL- 819 PM CDT TUE AUG 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 845 PM CDT... At 819 PM CDT, the strong thunderstorm was located over Point Clear, moving south at 15 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Fairhope, Foley, Point Clear, Magnolia Springs and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3049 8798 3059 8776 3039 8766 3030 8781 TIME...MOT...LOC 0119Z 338DEG 14KT 3046 8788
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:23 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| Aug 21, 7:28 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Aug 21, 7:38 PM CDT | Special Marine Warning | MOB | 67 min | |
| Aug 21, 8:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Aug 21, 8:22 PM CDT | Special Marine Warning | MOB | 68 min | |
| Aug 21, 8:41 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 21, 8:56 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Aug 21, 9:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 21, 9:50 PM CDT | Special Marine Warning | MOB | 85 min | |
| Aug 21, 11:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 22, 12:47 AM CDT | Special Marine Warning | MOB | 43 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.